Schizophrenia.com

Very Exhausted


#1

I am so incredibly tired from my medicine. How do you pull through this? I feel like I could literally sleep all day but I cant.


#2

I had a problem with fatigue even before the meds. I often take a nap during the day, I don’t want to, but when my body decides it’s time to shut down there’s no stopping it. Caffeine doesn’t help, but I drink lots of it anyway.


#3

You should talk to you psychiatrist and try to pinpoint whether or not you’re tired due to geodon or the depressive stage of schizoaffective disorder.

Geodon from my experience does make you tired.


#4

same here man, my doc said the anti psychotics are very sedating, and nothing could be done really…i yawn all day, and I’m tired most of the time…it sucks, and sometimes i can sleep all day or most of the day easy and when i get up i don’t feel like doing anything but going back to sleep…


#5

haldol injection makes me more tired. but less the more i take it. it still makes me fatigued and i just drink lots of coffee


#6

I dont think I am depressed but maybe I am?


#7

i do not even take meds and i am tired all the time,
take care


#8

Geodon was the only med that didn’t make me a med zombie.
Unfortunately, I’m very tired even without meds, wish it were that easy to blame the meds.


#9

I find fresh fruit and veg really energising , diet change with good food can help ease tireness


#10

I know with my son that he takes the bigger doses of his medications at night because of the sedation. I know he needs at least 8-10 hours of sleep every night.


#11

Wow, I’m the odd one out in this. I’ve always been a bit of an insomniac and was just out of my head manic hyper as a young boy. When I wasn’t medicated, I was spinning out of control all the time. Even normal people can’t keep up with me. Even decaf tea can energize me for a full day.
I am overly hyper active. The seroquel/latuda combo really levels me out. I went through a period of no energy what so ever and negative symptom really hits me hard. I hate negative symptom so much.

With as hyper as I was, I still reached for amphetamines and XTC. Being hyper, and manic and paranoid… I scare people sometimes. I know I come off as too intense when I’m not medicated.


#12

When I was on high dosages of antipsychotic, antidepressant, and anti anxiety meds, I was a complete zombie. I’d sleep for 12-14 hours per night and still feel fatigued and be yawning all day.

I talked to my doctor about it several times and he finally started realizing just how much it was affecting my daily functioning. So he prescribed a stimulant medication called Nuvigil. It’s prescribed for “excessive daytime drowsiness” and narcolepsy (a sleep disorder that causes one to spontaneously fall asleep during the day).

It helped me tremendously with the fatigue and excess sleep. But I can’t really recommend taking it. As most stimulants cause worsening psychiatric symptoms. For me, taking the full dose of Nuvigil made me feel more depressed. So I started taking half.

Finally, my meds were changed, and on Latuda and Seroquel, I no longer have that fatigue.

But I’d suggest that you definitely talk to your doctor about your fatigue. There’s always a solution, if he or she really investigates the options.

Blessings,

Anthony


#13

When i was on 3mg risperdal i was feeling tired the whole day, now i am back on 2mg and i feel less fatique but i always had very good energy before i started taking med. i cant go lower than 2mg. I go into depression and hypomania


#14

I think it’s all about trial and error.In most cases, excessive tiredness/lethargy/fatigue is a direct side effect of the meds.
I was on Venlafaxine (Effexor) for 4 years and it made me into a complete zombie. I would sleep for 14/15 hours a day, and still be incredibly tired.
I eventually stopped taking it myself, and then became manic. I should have spoken to the doctor, but now I take Seroquel for schizoaffective disorder, and it is not as sedating. Talk to your dr if this is seriously impacting your life.


#15

I was tired when I was on Zyprexa and when I changed to Flupentixol. I have also had Remeron, I slept all nigt and all day.

When I got Abilify and Quetiapine I sleep about 7-8 hours. But I wake up several times each night. Sometimes I stop sleeping completely, it helps to increase Abilify. I think that’s the sign for me when hallucinations and delusions are coming back.


#16

Work with your Dr to get on the lowest dose possible + still control your symptoms. I experimented on my own with pill cutting with my Dr’s approval to fine tune my zyprexa. My symptoms are only negative ones though and chronic. Not a lot of danger.